Open Access Open Access  Restricted Access Subscription Access

Automorphisms and examples of compact non-Kähler manifolds

Gunnar Þór Magnússon


If $f$ is an automorphism of a compact simply connected Kähler manifold with trivial canonical bundle that fixes a Kähler class, then the order of $f$ is finite. We apply this well known result to construct compact non-Kähler manifolds. These manifolds contradict the abundance and Iitaka conjectures for complex manifolds.

Full Text:



Ballmann, W., Lectures on Kähler manifolds, ESI Lectures in Mathematics and Physics, European Mathematical Society (EMS), Zürich, 2006.

Beauville, A., Variétés Kähleriennes dont la première classe de Chern est nulle, J. Differential Geom. 18 (1983), no. 4, 755–782.

Cantat, S. and Oguiso, K., Birational automorphism groups and the movable cone theorem for Calabi-Yau manifolds of Wehler type via universal Coxeter groups, Amer. J. Math. 137 (2015), no. 4, 1013–1044.

Demailly, J.-P., Analytic Methods in Algebraic Geometry,, 2009.

Fujiki, A., On automorphism groups of compact Kähler manifolds, Invent. Math. 44 (1978), no. 3, 225–258.

Lieberman, D. I., Compactness of the Chow scheme: applications to automorphisms and deformations of Kähler manifolds, Fonctions de plusieurs variables complexes, III (Sém. François Norguet, 1975–1977), Lecture Notes in Math., vol. 670, Springer, Berlin, 1978, pp. 140--186.

McMullen, C. T., Dynamics on $K3$ surfaces: Salem numbers and Siegel disks, J. Reine Angew. Math. 545 (2002), 201–233.

Oguiso, K., Bimeromorphic automorphism groups of non-projective hyperkähler manifolds—a note inspired by C. T. McMullen, J. Differential Geom. 78 (2008), no. 1, 163–191.

Oguiso, K. and Schröer, S., Enriques manifolds, J. Reine Angew. Math. 661 (2011), 215–235.

Tosatti, V., Non-Kähler Calabi-Yau manifolds, Analysis, complex geometry, and mathematical physics: in honor of Duong H. Phong, Contemp. Math., vol. 644, Amer. Math. Soc., Providence, RI, 2015, pp. 261--277.

Ueno, K., Classification theory of algebraic varieties and compact complex spaces, Lecture Notes in Mathematics, vol. 439, Springer-Verlag, Berlin-New York, 1975.

Yau, S. T., On the Ricci curvature of a compact Kähler manifold and the complex Monge-Ampère equation. I, Comm. Pure Appl. Math. 31 (1978), no. 3, 339–411.



  • There are currently no refbacks.
This website uses cookies to allow us to see how the site is used. The cookies cannot identify you or any content at your own computer.

ISSN 0025-5521 (print) ISSN 1903-1807 (online)

Hosted by the Royal Danish Library